A rare instance of levofloxacin induced myoclonus

Kunder, Sushil Kiran and Avinash, A and Nayak, Veena and Tilak, Amod (2017) A rare instance of levofloxacin induced myoclonus. Journal of Clinical and Diagnostic Research, 11 (7). FD01-FD02. ISSN 0973-709X

[img] PDF
RMS - 00003043.pdf - Published Version
Restricted to Registered users only

Download (42kB) | Request a copy

Abstract

Levofloxacin is a widely used fluoroquinolone, mainly as a respiratory antimicrobial agent. It is employed as a second line therapeutic modality in pulmonary tuberculosis as well. The drug has been in use for ages, and is known to be both efficacious and safe. However, it is not free of adverse effects. The most dangerous ones are those involving the Central Nervous System (CNS). Although rare, levofloxacin can cause involuntary movements like chorea and myoclonus. Here by, we present a case of an elderly male patient who developed reversible myoclonus/chorea after a course of levofloxacin (which was initiated as part of his anti-tubercular therapy) following the development of peripheral neuropathy secondary to isoniazid.

Item Type: Article
Uncontrolled Keywords: Chorea; fluoroquinolones; involuntary movements.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 21 Aug 2017 04:02
Last Modified: 21 Aug 2017 04:02
URI: http://eprints.manipal.edu/id/eprint/149552

Actions (login required)

View Item View Item